Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 18, NWS Lake Charles, LA

February 25, 2013Beauregard Parish, Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 25, 2013, 12:22 PM CST for Beauregard Parish, Calcasieu Parish, Louisiana. It was in force for 38 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 25, 2013, 12:22 PM CST (18:22 UTC)
Expired
Feb 25, 2013, 1:00 PM CST
In force
38 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Beauregard Parish, LA, Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 39 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 12:40 PM CSTHAIL 1.754 W Vinton, LACALCASIEU PARISH SHERIFF REPORTS GOLF BALL SIZE HAIL FOUR MILES WEST OF VINTON
Feb 25, 12:45 PM CSTHAIL 1Vinton, LAPUBLIC REPORTS QUARTER SIZE HAIL NEAR VINTON
Feb 25, 1:00 PM CSTHAIL 0.5Ragley, LAPUBLIC REPORTS MARBLE SIZE HAIL NEAR RAGLEY
Feb 25, 1:00 PM CSTHAIL 1.75Vinton, LAPUBLIC REPORTS GOLF BALL SIZE HAIL NEAR VINTON
Feb 25, 1:08 PM CSTHAIL 0.25Starks, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2013-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2013-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1164 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
440 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WUUS54 KLCH 251822
SVRLCH
LAC011-019-251900-
/O.NEW.KLCH.SV.W.0018.130225T1822Z-130225T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1222 PM CST MON FEB 25 2013

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...SINGER...RAGLEY...
  WESTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...VINTON...STARKS...DE QUINCY...

* UNTIL 100 PM CST

* AT 1222 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL....
  OVER VINTON...MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EDGERLY...LUNITA...BUHLER...ORETTA...GILLIS AND LONGVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3016 9371 3017 9370 3018 9371 3022 9372
      3024 9370 3026 9371 3074 9346 3056 9313
      3039 9314 3008 9361
TIME...MOT...LOC 1822Z 222DEG 34KT 3021 9361

$$

23
1 follow-up statement
880 
WWUS54 KLCH 251848
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1248 PM CST MON FEB 25 2013

LAC011-019-251900-
/O.CON.KLCH.SV.W.0018.000000T0000Z-130225T1900Z/
BEAUREGARD LA-CALCASIEU LA-
1248 PM CST MON FEB 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR WESTERN CALCASIEU AND SOUTHERN BEAUREGARD PARISHES...

AT 1246 PM CST...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR
BUHLER..MOVING NORTHEAST AT 35 MPH.

GOLFBALL SIZE HAIL WAS REPORTED WITH THIS STORM NEAR VINTON AT 1240 
PM.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DE
QUINCY...ORETTA...SINGER...RAGLEY...LONGVILLE AND GILLIS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DAMAGING HAIL...CAPABLE OF CAUSING EXTENSIVE
PROPERTY DAMAGE AND SERIOUS INJURY. TAKE COVER NOW AND AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

LAT...LON 3008 9361 3016 9371 3017 9370 3022 9372
      3024 9370 3026 9371 3074 9346 3056 9313
      3039 9314
TIME...MOT...LOC 1847Z 234DEG 32KT 3037 9343

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 11:05 AM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Feb 25, 11:05 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1105 AM CST MON FEB 25 2013

.AVIATION UPDATE...REGARDING 18Z TAF ISSUANCE. A STRONG COLD FRONT
WITH SHOWERS AND THUNDERSTORMS WILL ADVANCE RAPIDLY EAST AT 30 MPH
ACROSS THE AREA THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE WITH DAMAGING WINDS AND HAIL...AS WELL AS AN
ISOLATED TORNADO. A MODERATE SOUTHERLY FLOW IN ADVANCE OF THE BOUNDARY
WILL BE FOLLOWED BY A STRONG AND GUSTY WESTERLY FLOW. MVFR
CEILINGS ARE ANTICIPATED TO PREVAIL UNTIL FROPA AT WHICH TIME VFR
WILL RETURN.

&&

MARCOTTE

&&

.PREV DISCUSSION... /ISSUED 953 AM CST MON FEB 25 2013/

UPDATE...
JUST MADE SOME MINOR ADJUSTMENTS TO THE GRIDS AT THIS TIME. HAD TO
EXTEND THE MARINE DENSE FOG ADVISORY FOR THE NEAR SHORE WATERS AND
THE COASTAL LAKES AND BAYS THROUGH NOON AS WIDESPREAD VISIBILITIES
BELOW 1 NM STILL OCCURRING. WITH THE APPROACH OF THE FRONT AND
INCREASE IN WIND SPEEDS AND LIFT...THE FOG SHOULD BEGIN TO MIX OUT.

AS EXPECTED...THE 25/12Z UPPER AIR SOUNDING FROM KLCH SHOWS
ELEVATED MIX LAYER ABOVE 6K FEET. THIS HAS SO FAR KEPT SIGNIFICANT
SHOWER ACTIVITY FROM DEVELOPING THIS MORNING. HOWEVER...WITH
STRONG FORCING EXPECTED FROM THE APPROACHING SURFACE FRONT...AND
INCREASING LIFT/DYNAMICS ALOFT FROM UPPER LEVEL SYSTEM MOVING
ACROSS NORTH TEXAS...EXPECT SHOWERS AND THUNDERSTORMS TO BEGIN TO
FORM SHORTLY NEAR THE SABINE RIVER VALLEY...AND MOVE EASTWARD AND
INCREASE DURING THE AFTERNOON HOURS. LINE OF STORMS THAT IS
EXPECTED TO DEVELOP ALONG THE FRONT COULD BECOME SEVERE WITH
DAMAGING STRAIGHT LINE WINDS AND HAIL THE MAIN CONCERN. ALSO...IF
ANY DISCRETE CELLS CAN DEVELOP AHEAD OF THE LINE AND BECOME
SURFACE BASED...SOME OF THE STORMS COULD BE ROTATORS WITH ISOLATED
TORNADOES.

WILL ALSO KEEP WIND ADVISORY GOING FOR MAINLY THE I-10 CORRIDOR
SOUTHWARD AS PRESSURE GRADIENT WITH DEEPENING SURFACE LOW WILL
INCREASE WIND SPEEDS...FIRST OUT OF THE SOUTH AHEAD OF THE
FRONT...THE WEST BEHIND THE FRONT.

RUA

PREV DISCUSSION... /ISSUED 621 AM CST MON FEB 25 2013/

UPDATE...HIGHER DEWPOINTS CONTINUE TO ADVECT INTO THE NEAR SHORE
WATERS THIS MORNING. DEW POINTS OF 65 TO 70 DEGREES ARE MOVING
ACROSS WATERS WITH TEMPS OF 60 TO 65 AND DENSE FOG IS DEVELOPING
AS A RESULT. A DENSE FOG ADV HAS BEEN ISSUED FOR THE NEAR SHORE
GULF WATERS UNTIL 9 AM. SOUTH TO SOUTHEAST WINDS WILL PUSH FOG
INTO THE COASTAL SECTIONS, HOWEVER VIS MAY STAY AROUND HALF A MILE
OR HIGHER OVER LAND. SHOWERS AND STORMS AND INCREASED WINDS ARE
EXPECTED TO DEVELOP THIS MORNING WITH MIXING THINNING THE FOG.

PREV DISCUSSION... /ISSUED 453 AM CST MON FEB 25 2013/

DISCUSSION...A WARM FRONT IS NEARING THE COAST THIS MORNING WITH
70 DEW POINTS ABOUT 20 NM FROM SHORE. THIS BOUNDARY WILL CONTINUE
TO LIFT THIS MORNING AS THE SOUTH FLOW DRAGS UP A WARMER AND MORE
MOIST AIR MASS AHEAD OF A COLD FRONT. THIS WAA WITH DEWPTS OF 60-70
DEGREES COUPLED WITH AN INCOMING STRONG UPPER DISTURBANCE WILL
PROVIDE A LEAST A SLIGHT CHANCE OF SEVERE WEATHER ACROSS THE
FORECAST AREA TODAY. A LINE OF STORMS, OR AT LEAST LINE SEGMENTS, MAY
DEVELOP AND SPREAD TO THE TX/LA BORDER A LITTLE BEFORE NOON AND TO
THE ATCHAFALAYA BEFORE SUNSET. STRONG WINDS WOULD BE THE BIGGEST
THREAT WITH THE LINE, HOWEVER LARGE HAIL AND POSSIBLY AN ISOLD
TORNADO MAY OCCUR AS WELL. AHEAD OF THIS LINE S TO SW WINDS WILL
INCREASE AS THE PRESSURE GRADIENT TIGHTENS AND WINDS WILL REMAIN
ELEVATED HAS HIGH PRESSURE BUILDS IN BEHIND THE BOUNDARY. A WIND ADV HAS
BEEN POSTED FOR AREAS GENERALLY ALONG AND SOUTH OF I-10 FOR TODAY,
HOWEVER AREAS TO THE NORTH WILL BE BORDERLINE AND IF WINDS INC BY
JUST A FEW KTS THE ADV MAY NEED TO BE EXPANDED NORTH. CONDITIONS
WILL REMAIN BREEZY WITH WEST WINDS REMAINING AT WIND ADV CRITERIA
ALONG THE COAST THROUGH THE NIGHT.

WITH TEMPS AND PRECIP BEHIND THE EVENT TODAY... LATE THIS
AFTERNOON THROUGH THE EVENING RAIN CHANCES WILL DECREASE AND A
COLDER AIR MASS WILL MOVE IN. LOW PRESSURE WILL MOVE FROM TX TO
THE OHIO VALLEY BY TUE AFTERNOON. THIS WILL ALLOW A COOLER AIR
MASS TO SPILL BACK SOUTH WITH TEMPS GOING BELOW CLIMO AVERAGES FOR
TUE. TUE NIGHT ANOTHER SHORT WAVE WILL MOVE ACROSS THE PLAINS
PUSHING A CANADIAN AIR MASS SOUTHWARD. A BRIEF WARM-UP WILL OCCUR
WED AFTERNOON AHEAD OF THIS NEXT FRONT AND MOISTURE WILL REMAIN
VERY LIMITED. THE COOLER HIGH PRESSURE WILL MOVE IN WED AFTERNOON
WITH TEMPS FALLING 5 TO 15 DEGREES BELOW CLIMO AVERAGES THROUGH
LATE WEEK INTO THE WEEKEND. A FREEZE OR AT LEAST FROST MAY EVEN BE
ON TAP FOR PORTIONS OF THE AREA FRI, SAT, AND SUN MORNINGS.

MARINE...WINDS WILL INCREASE AHEAD OF A COLD FRONT THIS MORNING
WITH WINDS INC INTO SCA CRITERIA BEFORE NOON OVER THE COASTAL
GULF WATERS. NUMEROUS TO WIDESPREAD THUNDERSTORMS CAN BE EXPECTED
OVER THE COASTAL WATERS TODAY WITH STRONG WEST WINDS OCCURRING
TONIGHT AS A LOW PRESSURE SYSTEM MOVES ACROSS THE SOUTHERN STATES.
A GALE WARNING IS IN EFFECT FOR TONIGHT INTO TUE MORN. WINDS AND
SEAS WILL GRADUALLY DECREASE TUE. WINDS ARE EXPECTED TO REMAIN
OFFSHORE FOR THE MAJORITY OF THE PERIOD BEYOND TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  43  62  42  70 /  70  10   0   0   0
KBPT  76  41  62  41  69 /  60  10   0   0   0
KAEX  72  41  59  37  65 /  80  20   0   0   0
KLFT  76  44  61  42  68 /  90  20   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ACADIA...CALCASIEU...JEFFERSON DAVIS...LAFAYETTE...
     LOWER ST. MARTIN...ST. LANDRY...UPPER ST. MARTIN.

     WIND ADVISORY UNTIL 6 AM CST TUESDAY FOR THE FOLLOWING ZONES:
     EAST CAMERON...IBERIA...ST. MARY...VERMILION...WEST CAMERON.

TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ORANGE.

     WIND ADVISORY UNTIL 6 AM CST TUESDAY FOR THE FOLLOWING ZONES:
     JEFFERSON.

GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
     NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
     NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

     GALE WARNING FROM 9 PM THIS EVENING TO 9 AM CST TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
     NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
     NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 9 AM CST TUESDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION BAY.

&&
Hazardous weather outlook, Feb 25, 5:40 AM CST, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
540 AM CST MON FEB 25 2013

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
261200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
540 AM CST MON FEB 25 2013

...SLIGHT RISK OF SEVERE WEATHER TODAY...
...WINDY CONDITIONS THROUGH TONIGHT WITH A WIND ADVISORY IN EFFECT...
...A GALE WARNING IS IN EFFECT TONIGHT FOR THE COASTAL GULF WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE AREA TODAY
WITH STRONG WINDS BEING THE BIGGEST THREAT, HOWEVER LARGE HAIL AND
AN ISOLATED TORNADO MAY ALSO BE POSSIBLE. THUNDERSTORM CHANCES
WILL DECREASE THROUGH THE AFTERNOON AND EARLY EVENING.

WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS WILL BE POSSIBLE LATE IN
THE MORNING THROUGH LATE IN THE AFTERNOON ALONG AND SOUTH OF
INTERSTATE 10 AND THROUGH THE NIGHT ALONG THE COAST. A WIND
ADVISORY IS CURRENTLY IN EFFECT FOR PORTIONS OF THE AREA FOR TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS OF 20 TO NEAR 25 MPH MAY BE POSSIBLE AGAIN TUESDAY OVER
PORTIONS OF THE AREA AND A WIND ADVISORY WILL LIKELY BE NEEDED.

A MUCH COLDER AIRMASS WILL MOVE INTO THE REGION LATE IN THE WEEK
THROUGH THE WEEKEND. NEAR FREEZING OR POSSIBLY BELOW FREEZING
TEMPERATURES WILL BE POSSIBLE DURING THE MORNINGS OVER PORTIONS OF
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE OFFICE.

GMZ430-432-435-450-452-455-470-472-475-261200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
540 AM CST MON FEB 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL INCREASE TO OVER 20 KNOTS LATE THIS MORNING OVER THE
COASTAL GULF ZONES SOUTH OF JEFFERSON COUNTY. THESE STRONG WINDS
WILL OVER TAKE THE REST OF THE COASTAL WATERS AND LAKES BY EARLY
AFTERNOON. STRONG THUNDERSTORMS WILL PASS ACROSS THE COASTAL
WATERS WITH WINDS OF 34 KNOTS POSSIBLE. A STRONG FRONT WILL PASS
ACROSS THE REGION WITH GRADIENT WINDS INCREASING MORE. WEST WINDS
OF 25 TO 35 KNOTS WITH HIGHER GUSTS WILL BE POSSIBLE THROUGH THE
NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS WILL DECREASE THROUGH THE DAY, HOWEVER GALE CONDITIONS WILL
REMAIN POSSIBLE IN THE MORNING. WINDS OF 20 TO 25 KNOTS WILL
REMAIN POSSIBLE THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HIGH WIND GUSTS WITH STRONG
STORMS TODAY.

In the hours before

Special weather statement, Feb 25, 12:04 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1204 PM CST MON FEB 25 2013

LAZ044-052-074-251845-
LAFAYETTE LA-VERMILION LA-EAST CAMERON LA-
1204 PM CST MON FEB 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...VERMILION AND CAMERON
PARISHES UNTIL 1245 PM CST...

AT 1158 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES WEST OF FORKED ISLAND...MOVING NORTHEAST
AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...FLORENCE
LANDING...FORKED ISLAND...WRIGHT...KAPLAN...MEAUX AND ABBEVILLE.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 2978 9267 3015 9228 2997 9206 2966 9252

MM
Special weather statement, Feb 25, 12:07 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1207 PM CST MON FEB 25 2013

LAZ031>033-042-043-251845-
ST. LANDRY LA-EVANGELINE LA-ALLEN LA-ACADIA LA-JEFFERSON DAVIS LA-
1207 PM CST MON FEB 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...EVANGELINE...
ALLEN...ACADIA AND JEFFERSON DAVIS PARISHES UNTIL 1245 PM CST...

AT 1203 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF ELTON...MOVING NORTHEAST AT 35
MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ELTON...
BASILE...MOWATA...DURALDE...EUNICE AND SAVOY.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3081 9247 3053 9214 3026 9266 3039 9281

MM
Special weather statement, Feb 25, 12:13 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1213 PM CST MON FEB 25 2013

LAZ030-041-073-TXZ216-262-251900-
BEAUREGARD LA-CALCASIEU LA-ORANGE TX-SOUTHERN NEWTON TX-
WEST CAMERON LA-
1213 PM CST MON FEB 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND ORANGE COUNTIES...
SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...CALCASIEU AND CAMERON
PARISHES UNTIL 100 PM CST...

AT 1208 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER ORANGE...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...VINTON...
STARKS...EDGERLY...LUNITA AND SULPHUR.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3041 9358 3022 9334 2999 9371 3011 9386

MM

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 6:02 PM CSTSpecial Marine WarningLCH43 min
Feb 24, 6:14 PM CSTSpecial Weather StatementLCHSaint Martin61 min
Feb 24, 7:39 PM CSTSpecial Weather StatementLCHVermilion66 min
Feb 24, 8:54 PM CSTSpecial Weather StatementLCHSaint Landry66 min
Feb 24, 9:10 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Saint Landry65 min
Feb 25, 4:08 AM CSTGale WarningLCH29 hr
Feb 25, 5:07 AM CSTWind AdvisoryLCHCameron, Lafayette, Saint Landry, Saint Martin10 hr
Feb 25, 6:01 AM CSTMarine Dense Fog AdvisoryLCH6 hr
Feb 25, 12:04 PM CSTSpecial Weather StatementLCHVermilion41 min
Feb 25, 12:07 PM CSTSpecial Weather StatementLCHEvangeline38 min
Feb 25, 12:13 PM CSTSpecial Weather StatementLCHCalcasieu47 min
Feb 25, 12:36 PM CSTSevere Thunderstorm WarningLCHBeauregard39 min
Feb 25, 12:59 PM CSTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin, Vermilion46 min
Feb 25, 1:12 PM CSTSpecial Weather StatementLCHAllen63 min
Feb 25, 1:16 PM CSTTornado WarningLCHBeauregard29 min
Feb 25, 1:20 PM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Rapides, Vernon55 min
Feb 25, 1:28 PM CSTSpecial Weather StatementLCHAvoyelles62 min
Feb 25, 1:40 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Rapides65 min
Feb 25, 1:44 PM CSTTornado WarningLCHAllen, Beauregard, Vernon31 min
Feb 25, 2:35 PM CSTRiver Flood WarningLCHLafayette, Vermilion12 hr
Feb 25, 2:40 PM CSTLow Water AdvisoryLCH24 hr
Feb 25, 2:40 PM CSTSmall Craft AdvisoryLCH30 hr
Feb 25, 2:48 PM CSTSpecial Weather StatementLCHAcadia42 min
Feb 25, 2:49 PM CSTWind AdvisoryLCHCameron, Lafayette, Saint Landry, Saint Martin24 hr
Feb 25, 3:05 PM CSTSpecial Marine WarningLCH55 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.